Aa
A
A
A
Close
Undiagnosed Symptoms Community
25.1k Members
Avatar universal

Electric surge in brain

What could be going on if someone feels an electrical sensation in their brain, like a surge and can hear it in both ears, and at times it happens upon waking abruptly  will lose muscle control in the knees.  It has progressed from just a few times in 2 years to almost daily.  Meds include light use of opiates. due to S.C.I and daily carbidopa-levodopa. Any help, is this freaky or what?
3 Responses
1696489 tn?1370825574
Hi, Joanne.  Not as freaky as you may think.  I have severe anxiety, among other mental issues, and before I was properly treated, I had what I called 'head-zaps' all the time.  They went all the way from my head to my toes, only lasting about a second or so, but sometimes they happened every few minutes, sometimes hard enough to make my whole body jump.  I finally talked my family into getting me a CAT scan to see why this was happening.  They called what I had 'pseudo-seizures', and said that they were harmless.  My butt.  Those things were SCARY.  And I lived with them for over a year before being put on medication that has stopped them completely.  I take six meds, but I don't know which one is the anti-seizure one... I think it may be the Klonopin.  BUT you might have something totally different, and you should see your doctor about them, and if there is any way to make them stop.  I hope this was helpful - Blu
Avatar universal
You should talk to your doctor.  Brain zaps are not a very specific symptom, although they can be side effects or withdrawal symptoms for a number of medications.  Best to make sure it's nothing more than that, though, and you may be able to get a med switch or add something in to fix them.
Avatar universal
Anonymouse88 is correct that withdrawal from some medications, particularly antidepressants, can cause "brain zaps". It's best to go to a doctor to get this checked out, as we cannot diagnose conditions over the internet. "Brain zaps" are NOT a symptom of mental illness, however, as BluCrystal is suggesting. Anxiety doesn't cause these zaps that you describe. Are the meds you listed the only meds that you're taking? Have you recently discontinued any meds, and if so, what meds?

Thank you and best of luck. I'll check back to see if you respond to determine if I can further help you. But, again, I recommend seeing a doctor to get checked out.
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.